Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 30, NWS Melbourne, FL

April 25, 2015

NWS Melbourne, FL issued this small craft advisory at Apr 25, 2015, 3:11 PM EDT. It took effect at Apr 25, 2015, 11:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 25, 2015, 3:11 PM EDT (19:11 UTC)
In effect from
Apr 25, 2015, 11:00 PM EDT
Expired
Apr 25, 2015, 9:40 PM EDT
In force
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WHUS72 KMLB 251911
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT SAT APR 25 2015

AMZ570-572-261500-
/O.NEW.KMLB.SC.Y.0030.150426T0300Z-150426T1500Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
311 PM EDT SAT APR 25 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT SUNDAY. 

* WINDS AND SEAS...WEST WINDS INCREASE TO 20 TO 25 KNOTS LATE THIS
  EVENING THROUGH LATE SUNDAY MORNING FOR THE OFFSHORE WATERS
  BETWEEN FLAGLER BEACH AND SEBASTIAN INLET.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

67
1 follow-up statement
947 
WHUS72 KMLB 260140
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
940 PM EDT SAT APR 25 2015

AMZ570-572-261500-
/O.CAN.KMLB.SC.Y.0030.150426T0300Z-150426T1500Z/
/O.NEW.KMLB.SI.Y.0010.150426T0300Z-150426T1500Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
940 PM EDT SAT APR 25 2015

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 AM EDT
SUNDAY. 
 
* WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS
  LATE EVENING THROUGH SUNDAY MORNING FOR THE OFFSHORE WATERS
  BETWEEN FLAGLER BEACH AND SEBASTIAN INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 2:50 PM EDT, 21 minutes earlier.

Area forecast discussion, Apr 25, 2:50 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT SAT APR 25 2015

.DISCUSSION...
TONIGHT...MID LEVEL RIDGE FLATTENS AS SHORTWAVES ROUND THE BASE OF
THE TROUGH THAT EXTENDS SOUTH FROM THE LARGE MID LEVEL LOW JUST EAST
OF NEW ENGLAND. THE NEAR ZONAL FLOW SLOWLY MOVING SOUTH OVER THE
SOUTHEAST HELPS TO CONTINUE TO PUSH THE SURFACE HIGH FURTHER AWAY
FROM FLORIDA AND MAINTAIN A LONG FETCH OF SOUTHWEST TO WEST WINDS
FROM THE CENTRAL AND EASTERN GULF OF MEXICO ACROSS FLORIDA AND INTO
THE NEARBY ATLANTIC. THE NEAR ZONAL FLOW ALSO KEEPS THE LARGE
WEATHER COMPLEX THAT WAS IMPACTING THE SOUTHEAST AND PART OF THE
PANHANDLE AND NORTH FLORIDA DURING THE DAY NORTH OF EAST CENTRAL
FLORIDA. ANY LEFTOVER SHOWERS AND STORMS OVER THE INTERIOR WILL
CONTINUE TO TRACK EAST IMPACTING EAST CENTRAL FLORIDA COASTAL
COUNTIES DURING THE EVENING BEFORE EXITING INTO THE WESTERN ATLANTIC
BY MIDNIGHT. WINDS BECOME LIGHT SOUTH TO SOUTHWEST WIND ONCE THE
CLOUD COVER DISSIPATES AND THE LOWER LAYERS BEGIN TO DECOUPLE.
STRONGER WINDS ABOVE A LIGHTER SOUTHERLY WIND AND ANY GROUND
MOISTURE IS A GOOD COMBINATION FOR LOW CLOUDS FROM A COUPLE OF HOURS
BEFORE SUNRISE AND THE FIRST COUPLE OF HOURS AFTER DAY BREAK. BUT IS
DEPENDENT UPON ANY DECOUPLING LATE NIGHT. THE SOUTH TO SOUTHWEST
WIND ALSO WILL KEEP TEMPERATURES FROM FALLING BELOW THE LOW 70S FOR
MOST OF EAST CENTRAL FLORIDA.

SUNDAY...MOISTURE POOLED AHEAD OF THE SLOWLY SOUTHWARD MOVING
BOUNDARY ASSOCIATED WITH SATURDAYS WEATHER TO THE NORTH WILL RESULT
IN A NORTH TO SOUTH RANGE OF RAIN CHANCES FROM AROUND 50 PERCENT
NORTH TO ABOUT A 20 PERCENT FAR SOUTHERN LOCATIONS. THICKER CLOUD
COVER NORTHERN AREAS THAT ARE CLOSER TO THE UPPER LEVEL JET CORE AND
MORE IMPULSED RIPPLING WEST TO EAST IN THE NEAR ZONAL MID LEVEL
FLOW. THERE SHOULD BE A NORTH TO SOUTH RANGE OF HIGHS FROM THE UPPER
80S IN THE NORTH UNDER THE THICKER CLOUD COVER IS TO BE FOUND TO THE
LOW 90S IN THE SOUTHERN LOCATIONS WHERE THERE SHOULD BE A LITTLE MORE
SUN.

MON NGT-TUE...ONSHORE FLOW DEVELOPING TUE AS THE WEAK BACK DOOR
FRONTAL BOUNDARY SAGS ACROSS THE CWA AND HIGH PRES BUILDS TO THE NORTH.
WEAK WARM FRONTOGENETIC UPGLIDE DEVELOPS ACROSS THE PENINSULA TUE
NIGHT AS A SURFACE LOW BEGINS TO TAKE SHAPE OVER THE CTRL-ERN
GOMEX...WITH INCREASING CLOUDS AND RAIN CHCS AS A RESULT.

WED-SAT...SFC LOW WILL CROSS THE NERN GOMEX WED AND MOVE UP THE ERN
SEABOARD ON THU. THE ECM IS STRONGER WITH THE MID LEVEL TROUGH TO
THE NORTH AND RESULTANT SURFACE LOW. CONSEQUENTLY...IT IS ALSO MORE
AGGRESSIVE AND FASTER SWINGING THE FRONT AND ASCD DRYING THROUGH THE
REGION. OUT OF RESPECT FOR THE GFS AND SINCE THE ECM HAS OVERDEEPENED
SRN STREAM SFC LOWS OUT IN THE D5+ RANGE A TIME OR TWO THIS SEASON
THE CURRENT FCST WILL FAVOR THE WEAKER AND LESS AGGRESSIVE GFS FOR
NOW...WHICH RESULTS IN HIGHER POPS FOR THU. DRIER AIR TAKES HOLD
FROM THU NIGHT INTO NEXT WEEKEND WITH TEMPS PRETTY CLOSE TO NORMAL.

&&

.AVIATION...VCTS BKN030-040CB TIL 26/00Z. BKN-OVC VFR TIL 26/08Z.
MVFR TEMPO IFR...BKN005... CEILINGS BETWEEN 26/08Z AND 26/15Z.

&&

.MARINE...
TONIGHT-SUN...INCREASING SOUTHWEST WINDS AS FRONTAL BOUNDARY
SLOWLY DROPS SOUTHWARD ACROSS EAST CENTRAL FLORIDA AND ITS COASTAL
WATERS. WINDS REACH SMALL CRAFT THRESHOLDS BY MIDNIGHT THROUGH LATE SUNDAY
MORNING FOR OFFSHORE WATERS BETWEEN FLAGLER BEACH AND SEBASTIAN INLET

MON-WED...WRLY FLOW NEAR 20KT EARLY MON MORNING WILL SLACKEN LATE AS
THE RIDGE TO THE SOUTH COLLAPSES AND A WEAK FRONTAL BOUNDARY SAGS
INTO THE AREA. WINDS VEER ONSHORE AND INCREASE AGAIN TUE...THEN VEER
FURTHER TO SRLY ON WED. SEAS FOR THE MOST PART 2-3FT NEAR SHORE AND
4-5FT OFFSHORE...WITH SOME INCREASE AREAWIDE TUE NIGHT-WED. AS
MENTIONED EARLIER IN THE AFD...THE ECM MAY BE OVERDEEPENING THE SFC
LOW AS IT CROSSES NORTH FL AND MOVES OFFSHORE THE SERN SEABOARD.
IF ITS SUB-1000MB SOLN WERE TO VERIFY...THEN WE'D LIKELY SEE WINDS
AND POSSIBLY SEAS REACH SCA LEVELS BY LATE WED.

&&

.CLIMATE...

RECORD HIGHS FOR THIS WEEKEND

				SAT 25 APR	SUN 26 APR
DAYTONA BEACH...	93			93
ORLANDO.........	97			98
MELBOURNE....... 	97			92
VERO BEACH......	95			95

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  89  69  82 /  20  50  20  20
MCO  72  90  72  84 /  10  30  10  50
MLB  71  92  73  81 /  20  30  10  40
VRB  71  92  73  84 /  20  20  10  50
LEE  73  86  72  83 /  20  40  10  40
SFB  74  89  72  82 /  10  40  10  40
ORL  74  89  73  82 /  10  40  10  40
FPR  70  93  71  85 /  20  20  10  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT SUNDAY
     FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
     VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.

&&

LONG TERM/IMPACT WX...JOHNSON
SHORT TERM/AVIATION...WIMME
Hazardous weather outlook, Apr 25, 8:00 AM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
800 AM EDT SAT APR 25 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
800 AM EDT SAT APR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND LIGHTNING STORMS WILL DEVELOP ALONG THE
WEST COAST SEA BREEZE AS IT MOVES EASTWARD ACROSS THE PENINSULA
THIS AFTERNOON. AN INCREASE IN COVERAGE AND INTENSITY IS EXPECTED
INTO THE AFTERNOON HOURS AS THESE STORMS INTERACT WITH THE EAST
COAST SEA BREEZE NEAR THE COAST.

THE MAIN HAZARD FROM STORMS WILL BE GUSTY WINDS UP TO 45 MPH ALONG
WITH OCCASIONAL CLOUD TO GROUND LIGHTNING. WESTERLY FLOW ALOFT
WILL PUSH STORMS QUICKLY TOWARD THE EAST AT 35 TO 40 MPH.

.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND STORMS WILL MOVE QUICKLY FROM WEST TO EAST ACROSS
INLAND LAKES...OVER THE INTRACOASTAL WATERS AND OFFSHORE INTO THE
ATLANTIC THIS AFTERNOON AND EARLY EVENING. STORMS TODAY WILL BE
CAPABLE OF PRODUCING WIND GUSTS UP TO TO 40 KNOTS. SEEK SAFE
HARBOR BEFORE ARRIVAL OF ANY STORMS.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL PRODUCE A MODERATE HAZARD FOR DEVELOPMENT
OF RIP CURRENTS WITHIN THE SURF ZONE. WHEN ARRIVING AT THE BEACH
CHECK WITH LIFEGUARDS FOR THE LATEST HAZARD MESSAGE AND OCEAN
CONDITIONS. ONLY ENTER THE WATER NEAR A LIFEGUARD AND NEVER SWIM
ALONE.

.WIND AND SEA IMPACT...
WINDS WILL INCREASE TO 15 TO 20 KNOTS OUT OF THE WEST-SOUTHWEST
OVER THE LOCAL ATLANTIC THIS EVENING AND OVERNIGHT. SMALL CRAFT
SHOULD EXERCISE CAUTION IF VENTURING BEYOND 20 NM LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED SHOWERS AND LIGHTNING STORMS WILL DEVELOP ALONG THE
SEABREEZES AGAIN SUNDAY AND MONDAY AFTERNOONS WITH ACTIVITY MOVING
QUICKLY FROM WEST TO EAST ACROSS THE PENINSULA.

RAIN CHANCES WILL INCREASE NEXT WEEK AS AN AREA OF LOW PRESSURE
AND ASSOCIATED COLD FRONT MOVES TOWARDS THE REGION INTO MID WEEK.
SOME STRONG STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT ON
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

MOSES/JOHNSON

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.